Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the good-$ \lambda$ inequality for nonlinear potentials

Authors: Petr Honzík and Benjamin J. Jaye
Journal: Proc. Amer. Math. Soc. 140 (2012), 4167-4180
MSC (2010): Primary 42B35, 42B37; Secondary 35J92, 35J60
Published electronically: April 2, 2012
MathSciNet review: 2957206
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper concerns an extension of the good-$ \lambda $ inequality for fractional integrals, due to B. Muckenhoupt and R. Wheeden. The classical result is refined in two aspects. Firstly, general nonlinear potentials are considered, and secondly, the constant in the inequality is proven to decay exponentially. As a consequence, the exponential integrability of the gradient of solutions to certain quasilinear elliptic equations is deduced. This in turn is a consequence of certain Morrey space embeddings which extend classical results for the Riesz potential. In addition, the good-$ \lambda $ inequality proved here provides an elementary proof of the result of Jawerth, Perez and Welland regarding the positive cone in certain weighted Triebel-Lizorkin spaces.

References [Enhancements On Off] (What's this?)

  • [A1] D. R. Adams, A note on Riesz potentials, Duke Math. J. 42 (1975), no. 4, 765-778. MR 0458158 (56:16361)
  • [AH] D. R. Adams and L. I. Hedberg, Function spaces and potential theory, Grundlehren der Mathematischen Wissenschaften 314 (1996), Springer-Verlag, Berlin. MR 1411441 (97j:46024)
  • [BK] R. J. Bagby and D. S. Kurtz, A rearranged good $ \lambda $ inequality, Trans. Amer. Math. Soc. 293 (1986), 71-81 MR 814913 (87g:42033)
  • [B1] R. Banuelos, A sharp good-$ \lambda $ inequality with an application to Riesz transforms, Michigan Math. J. 35 (1988), no. 1, 117-125. MR 931943 (89c:42023)
  • [CWW] S.-Y. A. Chang, J. M. Wilson and T. H. Wolff, Some weighted norm inequalities concerning the Schrödinger operators, Comment. Math. Helv. 60 (1985), no. 2, 217-246. MR 800004 (87d:42027)
  • [CM] A. Cianchi and V. G. Maz'ya, Global Lipschitz regularity for a class of quasilinear elliptic equations, Comm. PDE 36 (2011), 100-133. MR 2763349
  • [CV] W. S. Cohn and I. E. Verbitsky, Nonlinear potential theory on the ball, with applications to exceptional and boundary interpolation sets, Michigan Math. J. 42 (1995), no. 1, 79-97. MR 1322190 (96b:32003)
  • [DMMOP] G. Dal Maso, F. Murat, L. Orsina, and A. Prignet, Renormalized solutions of elliptic equations with general measure data, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 28 (1999), no. 4, 741-808. MR 1760541 (2001d:35190)
  • [DM1] F. Duzaar and G. Mingione, Local Lipschitz regularity for degenerate elliptic systems, Annales de l'Institut Henri Poincaré, Analyse Non Linéaire 27 (2010), no. 6, 1361-1396. MR 2738325 (2011i:35057)
  • [DM2] F. Duzaar and G. Mingione, Gradient estimates via linear and nonlinear potentials, J. Funct. Anal. 259 (2010), no. 11, 2961-2998. MR 2719282
  • [DM3] F. Duzaar and G. Mingione, Gradient estimates via nonlinear potentials, American J. Math. (to appear).
  • [HW] L. I. Hedberg and T. H. Wolff, Thin sets in nonlinear potential theory, Ann. Inst. Fourier (Grenoble) 33 (1983), 161-187. MR 727526 (85f:31015)
  • [HKM] J. Heinonen, T. Kilpeläinen, and O. Martio, Nonlinear Potential Theory of Degenerate Elliptic Equations, Dover Publications, 2006 (unabridged republication of 1993 edition, Oxford University Press). MR 1207810 (94e:31003)
  • [JPW] B. Jawerth, C. Perez, and G. Welland, The positive cone in Triebel-Lizorkin spaces and the relation among potential and maximal operators, Harmonic analysis and partial differential equations (Boca Raton, FL, 1988), 71-91, Contemp. Math., 107, Amer. Math. Soc., Providence, RI, 1990. MR 1066471 (91m:42019)
  • [JV] B. J. Jaye and I. E. Verbitsky, Local and global behaviour of nonlinear equations with natural growth terms. To appear in Arch. Rational Mech. Anal.
  • [KM] T. Kilpeläinen and J. Malý, The Wiener test and potential estimates for quasilinear elliptic equations, Acta Math. 172 (1994), 137-161 MR 1264000 (95a:35050)
  • [Min07] G. Mingione, The Calderón-Zygmund theory for elliptic problems with measure data, Ann. Sc. Norm. Super. Pisa 6 (2007), 195-261. MR 2352517 (2008i:35102)
  • [MW] B. Muckenhoupt and R. Wheeden, Weighted norm inequalities for fractional integrals, Trans. Amer. Math. Soc. 192 (1974), 261-274. MR 0340523 (49:5275)
  • [PW] C. Pérez and R. Wheeden, Potential operators, maximal functions, and generalizations of $ A_{\infty }$, Potential Anal. 19 (2003), no. 1, 1-33. MR 1962949 (2004a:42025)
  • [S1] E. T. Sawyer, Two weight norm inequalities for certain maximal and integral operators, Harmonic analysis (Minneapolis, Minn., 1981), pp. 102-127, Lecture Notes in Math., 908, Springer, Berlin-New York, 1982. MR 654182 (83k:42020b)
  • [St1] G. Stampacchia, The spaces $ \mathcal {L}^{(p,\lambda )}$, $ N^{(p,\lambda )}$ and interpolation, Ann. Scuola Norm. Sup. Pisa (3) 19 (1965), 443-462. MR 0199697 (33:7840)
  • [Ste1] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, NJ, 1970. MR 0290095 (44:7280)
  • [Vyb] J. Vybíral, A remark on better $ \lambda $-inequality, Math. Inequal. Appl. 10 (2007), no. 2, 335-341. MR 2312089 (2008d:31009)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 42B35, 42B37, 35J92, 35J60

Retrieve articles in all journals with MSC (2010): 42B35, 42B37, 35J92, 35J60

Additional Information

Petr Honzík
Affiliation: Institute of Mathematics, AS CR, Žitná 25, CZ - 115 67 Praha 1, Czech Republic

Benjamin J. Jaye
Affiliation: Department of Mathematics, Kent State University, Kent, Ohio 44240

Keywords: Weighted norm inequalities, good-$𝜆$ inequality, elliptic equations
Received by editor(s): May 17, 2011
Published electronically: April 2, 2012
Additional Notes: The first author was supported by the Institutional Research Plan No. AV0Z10190503 and by grant KJB100190901 GAAV
The second author was partially supported by NSF grant DMS-0901550.
Communicated by: Michael T. Lacey
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society